Citation: abc123. "Too Much: An Experience with Amphetamines (Adderall) (ID 45588)". Erowid.org. Nov 19, 2007. erowid.org/exp/45588
My experience w/ Adderall began during my sophomore year in high school, when it was prescribed to me for ADHD. At the time I had no idea that Adderall was a powerful amphetamine with potential for abuse. For a while I took the prescribed dosage, which was 15 mg in the morning, only occasionally popping a few extra pills if I had a paper to write or something of that sort. Pretty soon however, I found out that I could use this drug recreationally. I began doing lines at parties, and mixing it with alcohol and weed. I then became very comfortable with the drug, and pushed aside the idea that I could ever have too much.
One night, under the stress of having an important paper due the following day, I took a shitload of adderall. Given my age and body weight, the prescibed dosage of 15mg was suiting: it gave me a buzz and enabled me to focus much better. I knew I had a lot of work in front of me that night, so I tried to eleviate the problem by downing around 130mg (twenty-three 5mg tablets) of adderall. I didn't have all 23 pills at once, but rather had them over a 2 hour period; dropping 3-5 pills every 20 minutes or so. The 'high' came on somewhat slowly, since I took them orally as opposed to snorting them.
While sitting at my desk trying to write my paper, I became so focused on the tiny details of my writting that I was very unproductive. It took me nearly 3 hours to write one paragraph because I had to make sure that every word I chose was exactly fitting for what I was trying to say in that particular sentence. This meant that I looked up nearly every word in the dictionary to verify its meaning, and then thesaurus to see if there was a better word I could use. Furthermore, my muscles were constantly tensed, and felt very tingly. At one point I tried to stand up and was met with a very strange feeling throughout my legs and arms. It seemed as though I could feel the inner-most parts of my muscles stretching and contracting as I moved. My heart was beating very fast, my hands were sweating, and my legs and fingers were twitching. Once I got back to my desk, I became entranced with the smell of my nose. Yes, the smell of my nose. While staring at the computer screen I pushed the top part of my nose down so that it folded over towards my upper lip. Being that I was tripping balls on adderall, everything had to be clean. So I therefore used my knuckles to push the tip of my nose downward, so that I would not put any oil on my face that could result in acne. I ended up not finishing my paper that night, and had trouble sleeping the next couple nights. The crash was a bitch also. I felt like, as someone else put it, 'an emotionless zombie.'
Overall, I don't like adderall. Ya, it was fun for a while, but the regular usage kicked my ass. I feel that short term use of Adderall (recreationally anyway) is much better than habitual use. I didn't experience addiction. When I took it daily, it messed up my sleeping so bad that I became very irritable, anti-social, and depressed. (Crashing on Adderall also made me depressed and antisocial) In order to get a good nights sleep I would have large amounts of ni-quil and melatonin. The sleeps aids then became a problem because (1) I had to increase the amount of ni-quil I took in order to put me to sleep, and (2) the next day effects of these sleep aids affected my athletic performance (my muscles were heavy and I felt groggy). If I had had access to prescription sleep aids, I'm sure I would have abused them in order to get a good nights sleep. I then would have become dependent on those prescription sleep aids etc etc.
I have since stopped using Adderall for academic purposes and switched my prescription to something called 'focalin' which allows me to sleep better.
Experience Reports are the writings and opinions of the individual authors who submit them.
Some of the activities described are dangerous and/or illegal and none are recommended by Erowid Center.